Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 313, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2013, 2:00 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2013, 2:00 PM CDT (19:00 UTC)
- Expired
- Aug 1, 2013, 2:45 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 2:05 PM CDT | HAIL 1 | 7 Wnw Butte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 1:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
399
WUUS53 KLBF 011900
SVRLBF
NEC015-089-011945-
/O.NEW.KLBF.SV.W.0313.130801T1900Z-130801T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
200 PM CDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
NORTH CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 245 PM CDT
* AT 155 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NAPER...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPENCER...ANOKA...BUTTE...GROSS...HULL LAKE STATE WILDLIFE
MANAGEMENT AREA...PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA
AND ANNCAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4296 9846 4277 9877 4299 9918 4301 9915
4300 9867
TIME...MOT...LOC 1901Z 300DEG 31KT 4295 9894
HAIL...1.00IN
WIND...60MPH
$$
JACOBS2 follow-up statements
728
WWUS53 KLBF 011915
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
215 PM CDT THU AUG 1 2013
NEC015-089-011945-
/O.CON.KLBF.SV.W.0313.000000T0000Z-130801T1945Z/
BOYD NE-HOLT NE-
215 PM CDT THU AUG 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
HOLT AND CENTRAL BOYD COUNTIES UNTIL 245 PM CDT...
AT 214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANOKA...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPENCER...GROSS...PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA AND
ANNCAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4300 9901 4300 9867 4296 9846 4277 9877
4294 9909
TIME...MOT...LOC 1915Z 300DEG 31KT 4293 9882
HAIL...1.00IN
WIND...60MPH
$$
JACOBS057
WWUS53 KLBF 011940
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 PM CDT THU AUG 1 2013
NEC015-089-011950-
/O.EXP.KLBF.SV.W.0313.000000T0000Z-130801T1945Z/
BOYD NE-HOLT NE-
240 PM CDT THU AUG 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOLT AND CENTRAL
BOYD COUNTIES WILL EXPIRE AT 245 PM CDT/145 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 4300 9901 4300 9867 4296 9846 4277 9877
4294 9909
TIME...MOT...LOC 1940Z 300DEG 31KT 4282 9856
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:42 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 1, 12:42 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1242 PM CDT THU AUG 1 2013 .SYNOPSIS... ISSUED AT 321 AM CDT THU AUG 1 2013 AT 07Z...THERE WAS A WEAK SURFACE LOW OVER CENTRAL SOUTH DAKOTA WITH A BOUNDARY FROM THERE TO NORTHEAST NEBRASKA AND ALSO TO NORTHWEST NEBRASKA. PRECIPITABLE WATER DERIVED FROM THE LOW ORBITING MICROWAVE SENSORS SHOWED A POOL OF 35-38MM OVER WEST CENTRAL NEBRASKA AND 25-28MM POOLING ALONG THE SURFACE BOUNDARY. GOES WATER VAPOR IMAGERY SHOWED A PLUME OF MID-TROPOSPHERIC MOISTURE ACROSS THE PLAINS. SURFACE DEW POINTS IN THE 60S WOULD INDICATE LOW LEVEL MOISTURE AS WELL. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 321 AM CDT THU AUG 1 2013 SURFACE BASED CONVECTIVE INHIBITION DECREASES TO LESS THAN 30J/KG ON THE SURFACE BOUNDARY ACROSS SOUTHERN SOUTH DAKOTA AND CENTRAL NEBRASKA BY MIDDAY TODAY. THAT WOULD BE THE MOST LIKELY TIME AND LOCATION OF CONVECTIVE INITIATION. AS THE STORMS COME SOUTH...THEY WILL PICK UP MORE ENERGY AND COALESCE INTO A CONVECTIVE SYSTEM AS THEY REACH SURFACE BASED CONVECTIVE POTENTIAL ENERGY OF 2500-3500J/KG IN CENTRAL AND SOUTHWEST NEBRASKA. WITH THAT ENERGY LEVEL AND 0-6KM BULK SHEAR OF 40-50KT...THERE IS POTENTIAL FOR LARGE HAIL BY LATE AFTERNOON OVER CENTRAL AND WESTERN NEBRASKA. STORMS WILL THEN CONTINUE INTO LATE THIS EVENING. HOWEVER...AFTER THE CONVECTIVE INITIATION...THERE IS UNCERTAINTY OF 3-6 HOURS REGARDING THE PROGRESSION OF THE SYSTEM. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 321 AM CDT THU AUG 1 2013 A NEARLY STATIONARY FRONT WILL REMAIN ANCHORED NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA FRIDAY...WITH CONTINUED CHANCES FOR TSTMS. DEPENDING ON THE TIMING OF AN UPPER LEVEL IMPULSE...SEVERE STORMS COULD DEVELOP IF THE TIMING OF THE IMPULSE CORRESPONDS WITH PEAK HEATING DURING THE AFTERNOON. HIGH TEMPERATURES FRIDAY WILL RANGE FROM NEAR 80 DEGREES NORTHEAST TO 90 DEGREES SOUTHWEST. CANADIAN HIGH PRESSURE WILL NOSE SOUTHEAST INTO MINNESOTA AND THE GREAT LAKES DURING THE WEEKEND. THIS WILL BRING A SOUTHEAST UPSLOPE FLOW TO OUR AREA. LOW LEVEL MOISTURE WILL CONTINUE TO FUNNEL INTO THE AREA FROM THE SOUTHEAST...ESPECIALLY ACROSS SOUTHWEST INTO WESTERN NEBRASKA...WHERE THE BEST CHANCE FOR TSTMS WILL BE FOUND. HIGHS WILL COOL SOME AS THE HIGH BUILDS SOUTHEAST INTO THE GREAT LAKES REGION...WITH MID 70S TO LOWER 80S EXPECTED. LITTLE CHANGE IS EXPECTED NEXT WEEK...WITH CONTINUED SOUTHEAST UPSLOPE FLOW AND DAILY CHANCES FOR TSTMS. THE BEST CHANCE FOR RAIN WILL BE ACROSS WESTERN NEBRASKA. A MAJOR COOL DOWN CONTINUES TO BE ADVERTISED BY THE ECMWF THURSDAY...AS A STRONG LOW PRESSURE SYSTEM DEVELOPS ACROSS SOUTHERN CANADA...WITH A STRONG CANADIAN COLD FRONT PLUNGING SOUTH INTO THE PLAINS ON THE WESTERN SIDE OF THE LOW. HIGHS COULD STRUGGLE INTO ONLY THE LOWER 70S IF THIS SCENARIO PANS OUT. WILL CONTINUE TO MONITOR. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1241 PM CDT THU AUG 1 2013 TIMING AND LOCATION OF THE EXPECTED CONVECTION LATER THIS AFTERNOON AND EVENING IS STILL A BIT UNCERTAIN...ESPECIALLY GIVEN THE MULTIPLE EPISODES OF SCATTERED CONVECTION THIS MORNING. THAT BEING SAID...MAINTAINED THE GENERAL IDEA OF ADDITIONAL STRONG TO SEVERE STORM DEVELOPMENT ACROSS MUCH OF THE FORECAST AREA TODAY/THIS EVENING...POSSIBLY IMPACTING THE KVTN AND KLBF TERMINALS. LARGE HAIL...GUSTY WIND...AND TORRENTIAL RAIN WOULD BE EXPECTED WITH ANY STORM. ENOUGH CONFIDENCE REMAINS TO KEEP THUNDER AT KLBF IN THE TERMINAL FORECAST AFTER 23Z THIS EVENING AND BEFORE 04Z. OTHERWISE WILL NEED TO MONITOR THE POTENTIAL OF FOG/LOW STRATUS IN THE WAKE OF STORMS OVERNIGHT...CONFIDENCE IS LOW...BUT WITH SOUTHERLY FLOW MAINTAINING A CONSISTENT FETCH OF MOISTURE INTO THE REGION...FOG CANNOT BE DISCOUNTED AT THIS POINT IN TIME AT EITHER KLBF OR KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...TAYLOR AVIATION...JACOBS
Hazardous weather outlook, Aug 1, 12:01 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1201 PM CDT THU AUG 1 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-021715- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1201 PM CDT THU AUG 1 2013 /1101 AM MDT THU AUG 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE WITH ANY OF THE STORMS THIS AFTERNOON INTO THIS EVENING. A FRONTAL BOUNDARY IS EXPECTED TO DEVELOP ACROSS THE SANDHILLS THIS AFTERNOON. AS A LOW PRESSURE SYSTEM INTERACTS WITH THIS FRONT AND ASSOCIATED INSTABILITY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...AND ALSO ISOLATED TORNADOES. THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS...AND SEVERE WEATHER IS POSSIBLE THROUGH THE EVENING AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY IN CENTRAL...NORTH CENTRAL AND NORTHWEST NEBRASKA. A FRONT WILL SAG SOUTH ACROSS NEBRASKA FRIDAY AFTERNOON AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. AFTER FRIDAY...THERE IS A POSSIBILITY OF THUNDERSTORMS EACH DAY THROUGH THE MIDDLE OF NEXT WEEK AS A FRONT CONTINUES STALLED ON THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
In the hours before
Special weather statement, Aug 1, 9:25 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 925 AM CDT THU AUG 1 2013 NEZ010-011515- HOLT NE- 925 AM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLT COUNTY UNTIL 1015 AM CDT... AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF ONEILL...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PAGE... SCOTTVILLE... OPPORTUNITY... DORSEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Aug 1, 9:41 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 941 AM CDT THU AUG 1 2013 NEZ029-011515- WHEELER NE- 941 AM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER COUNTY UNTIL 1015 AM CDT... AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BARTLETT...OR 32 MILES EAST OF BURWELL...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHERN WHEELER COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Aug 1, 9:45 AM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 945 AM CDT THU AUG 1 2013 NEZ057-011515- KEITH NE- 845 AM MDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEITH COUNTY UNTIL 915 AM MDT... AT 841 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OGALLALA...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KEYSTONE... ROSCOE... KINGSLEY DAM... BROGANVILLE... NEVENS... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 124 AND 143. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 84 AND 98. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Aug 1, 10:33 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1033 AM CDT THU AUG 1 2013 NEZ029-011615- WHEELER NE- 1033 AM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER COUNTY UNTIL 1115 AM CDT... AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BARTLETT...OR 31 MILES EAST OF BURWELL...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PIBEL LAKE STATE RECREATION AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Aug 1, 10:46 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 AM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 7 E ERICSON 41.78N 98.54W
08/01/2013 E1.00 INCH WHEELER NE PUBLIC
&&
SNIVELYSpecial weather statement, Aug 1, 1:39 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 139 PM CDT THU AUG 1 2013 NEZ006-009-010-011930- HOLT NE-KEYA PAHA NE-ROCK NE- 139 PM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...SOUTHEASTERN KEYA PAHA AND WESTERN HOLT COUNTIES UNTIL 230 PM CDT... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF NEWPORT...OR 12 MILES NORTHEAST OF BASSETT...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEWPORT... STUART... ATKINSON... EMMET... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 265 AND 301. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:32 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 43 min |
| Aug 1, 10:45 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 30 min |
| Aug 1, 1:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Aug 1, 1:52 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Aug 1, 1:54 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 51 min |
| Aug 1, 2:18 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 42 min |
| Aug 1, 2:26 PM CDT | Tornado Warning | LBF | Cherry | 34 min |
| Aug 1, 2:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Aug 1, 2:44 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Aug 1, 3:03 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 42 min |
| Aug 1, 3:21 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 39 min |
| Aug 1, 3:43 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 47 min |
| Aug 1, 3:47 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 43 min |
| Aug 1, 4:25 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Aug 1, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 43 min |
| Aug 1, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Aug 1, 5:14 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| Aug 1, 5:19 PM CDT | Tornado Warning | LBF | Cherry | 41 min |
| Aug 1, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 48 min |
| Aug 1, 5:50 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Aug 1, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Aug 1, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.